MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 42MM FOR IM NAILS; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 42MM FOR IM NAILS; SCREW, FIXATION, BONE
Model Number 04.005.534
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initially implanted in (b)(6) 2017; exact date is unknown.A product investigation was performed.Device condition: two distal locking screws were received.The second screw was identified as part number 04.005.532 per relevant drawing and measurements of a 4.83mm thread major diameter (specification: 4.95mm max), a 42.42mm overall length (specification: 42mm +0.7/-0), and a stardrive recess with a 7.90mm outer diameter of the head of the screw specification: 7.9mm with 0.1mm surface profile).Upon visual inspection is was noted that the threads show two areas of flattened threads.This condition is consistent with pressure from the mating edges of the nail.The balance of the device shows surface wear consistent with use and which would not impact the functionality.Thus, the condition is confirmed.Replication of the complaint condition is not applicable as the device is already damaged.Lot number review: a dhr review could not be performed as the lot number is unknown.A material check was not performed at cq as this condition is consistent with pressure from the mating edges of the nail over the implant duration.Thus, there is no indication that material would have contributed to this complaint.Drawing review: relevant drawing was reviewed.The major thread diameter was inspected and found to be within the specification per relevant drawing.The minor thread diameter was also inspected and found to be within the specification per relevant drawing.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: a device history record (dhr) review, device inspection, and drawing review were performed as part of this investigation.The complaint condition is confirmed as the threads of the screw have been damaged.The received condition is consistent with pressure from the mating edges of the nail over the implant duration.There is no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient with an initially implanted trochanteric fixation nail advanced (tfna) underwent removal of one (1) tfna nail, one (1) lag screw and two (2) locking bolts on (b)(6) 2017 due to nonunion, broken nail and a suspected infection.The patient was initially implanted with the construct in (b)(6) 2017.Subsequently, the patient reached out to the emergency ambulatory care on (b)(6) 2017, where an unknown number of x-rays taken confirmed that the patient had a hip deformity and that the tfna nail was broken in two pieces.The removal of this tfna construct was scheduled for the next day, i.E.(b)(6) 2017.The surgeon believed that there was a possible infection at the site of the broken tfna along with the nonunion and decided to use an antibiotic spacer to fight off this suspected infection.Tissue cultures were also taken to confirm if there was an infection at the site, and the culture test came out to be negative.The surgeon plans to revise the patient to a blade plate in order to fix the fracture.The removal of tfna was successfully completed with the patient in stable condition.No additional interventions were required to complete the surgery.During manufacturer¿s investigation process of the returned subject device, it was identified that device has damaged threads.This condition was re-evaluated and determined to be reportable on (b)(6) 2018.This report is for one (1) 5.0mm ti locking screw w/t25 stardrive 42mm for im nails.This is report 2 of 2 for complaint (b)(4).

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 42MM FOR IM NAILS
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7303444
Report Number2939274-2018-50807
Device Sequence Number2300369
Product Code HWC
UDI-Device Identifier10886982086020
UDI-Public(01)10886982086020(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.005.534
Device Catalogue Number04.005.532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2018
Initial Date Received by Manufacturer 02/26/2018
Initial Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR